×

zbMATH — the first resource for mathematics

Some performances of local bivariate quadratic \(C^1\) quasi-interpolating splines on nonuniform type-2 triangulations. (English) Zbl 1065.65012
The paper is concerned with spline approximations in two dimensions. Continuously differentiable quadratic B-splines are used as basis functions for an approximation by quasi-interpolation. The triangulations on which the B-splines are based are nonuniform and of type-2. The data points at which the approximated values are evaluated are mesh points in the support or close to the support of the B-splines, and there is a fixed number of them which are used. For this set-up, the approximated values orders are established which are nearly optimal. Also, the convergence is shown both for the approximand and for its partial derivatives. Finally, several numerical examples for the quasi-interpolants are presented.

MSC:
65D07 Numerical computation using splines
41A25 Rate of convergence, degree of approximation
65D10 Numerical smoothing, curve fitting
41A15 Spline approximation
41A63 Multidimensional problems (should also be assigned at least one other classification number from Section 41-XX)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Beatson, R.K.; Ziegler, Z., Monotonicity preserving surface interpolation, SIAM J. numer. anal, 22, 401-411, (1985) · Zbl 0579.65011
[2] de Boor, C.; Höllig, K.; Riemenschneider, S., Box splines, (1993), Springer New York
[3] Chui, C.K.; Wang, R.-H., Concerning C1 B-splines on triangulations of nonuniform rectangular partition, Approx. theory appl, 1, 11-18, (1984) · Zbl 0596.41016
[4] Chui, C.K.; Wang, R.-H., On a bivariate B-spline basis, Sci. sinica, XXVII, 1129-1142, (1984) · Zbl 0559.41010
[5] Dagnino, C.; Lamberti, P., On the approximation power of bivariate quadratic C1 splines, J. comput. appl. math, 131, 321-332, (2001) · Zbl 0980.41009
[6] C. Dagnino, P. Lamberti, On the construction of bivariate quadratic C1 splines, in: Recent Trends in Numerical Analysis, Trigiante (Ed.), Nova Science Publisher, New York, 2000, pp. 153-161. · Zbl 1018.65020
[7] C. Dagnino, P. Lamberti, On C1 quasi-interpolating splines with type-2 triangulations, Progetto MURST “Analisi Numerica: Metodi e Software Matematico”, Monografia, Vol. 4, Ferrara, 2000. · Zbl 1065.65012
[8] C. Dagnino, P. Lamberti, SPLISURF for use with Matlab, http://www.unife.it/AnNum97/software.htm.
[9] P. Lamberti, On the computation of partial derivatives of quadratic B-splines by Maple, Internal Report, September 2002.
[10] Lyche, T.; Schumaker, L.L., Local spline approximation methods, J. approx. theory, 15, 294-325, (1975) · Zbl 0315.41011
[11] Micula, G.; Micula, S., Handbook of splines, (1999), Kluwer Academic Publishers Dordrecht · Zbl 0914.65003
[12] Nürnberger, G.; Riessinger, Th., Bivariate spline interpolation at grid points, Numer. math, 71, 91-119, (1995) · Zbl 0831.65008
[13] Renka, R.J.; Brown, R., Algorithm 792accuracy tests of ACM algorithms for interpolation of scattered data in the plane, ACM trans. math. soft, 25, 78-94, (1999) · Zbl 0963.65014
[14] Sablonnière, P., Bernstein-Bézier methods for the construction of bivariate spline approximants, Comput. aided geom. design, 2, 29-36, (1985) · Zbl 0586.65009
[15] P. Sablonnière, Quadratic B-splines on nonuniform criss-cross triangulations of bounded rectangular domains of the plane, Prépublication IRMAR, Institut de Recherche Mathématique de Rennes, 03-14, Mars 2003.
[16] Sablonnière, P., Quadratic spline quasi-interpolants on bounded domains of \(R\^{}\{d\},d=1,2,3\), special issue on splines, radial basis functions and applications, Rend. sem. mat. univ. politec. Torino, 61, 3, 229-246, (2003) · Zbl 1121.41008
[17] Schumaker, L.L., Spline functions: basic theory, (1993), Krieger Publishing Company Malabar FL · Zbl 0449.41004
[18] Wang, R.-H., The dimension and basis of spaces of multivariate splines, J. comput. appl. math, 12&13, 163-177, (1985) · Zbl 0578.41017
[19] Wang, R.-H., Multivariate spline and its applications in science and technology, Rend. sem. mat. fis. milano, 63, 1993, 213-229, (1995) · Zbl 0843.41008
[20] Wang, R.-H.; Lu, Y., Quasi-interpolating operators and their applications in hypersingular integrals, J. comput. math, 16, 4, 337-344, (1998) · Zbl 0920.65007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.